MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RED FRCP SERRATD JAW-LG HNDL-SOFT RATCHT; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RED FRCP SERRATD JAW-LG HNDL-SOFT RATCHT; FORCEPS
Model Number 399.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Device evaluated by mfr and manufacture date: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the usa as follows: it was reported on (b)(6) 2022 that the bone forcep tip broke off while using in a case.This complaint involves one(1) device red frcp serratd jaw-lg hndl-soft ratcht.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d4, d9.H3, h4, h6: part 399.124, lot t118204: manufacturing site: tuttlingen.Release to warehouse date: november 04, 2015.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the forceps is broken from the tip of one of the forceps.Broken portion was not returned.No other issue was found.A dimensional inspection was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The current and manufactured to drawings were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RED FRCP SERRATD JAW-LG HNDL-SOFT RATCHT
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14499701
Report Number2939274-2022-01927
Device Sequence Number14867414
Product Code HTD
UDI-Device Identifier10886982202390
UDI-Public(01)10886982202390
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.124
Device Catalogue Number399.124
Device Lot NumberT118204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale